Alert archive / Missouri / Flash Flood Watches in 2007
Flash Flood Watch 5, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Jun 1, 2007, 1:49 AM CDT for 30 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2007, 1:49 AM CDT (06:49 UTC)
- Expired
- Jun 2, 2007, 7:00 PM CDT
- In force
- 41 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 33 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 12:40 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 1, 12:40 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 AM CDT FRI JUN 01 2007 .UPDATE... LINEAR CONVECTIVE COMPLEX CONTINUES TO ORGANIZE FROM NORTHEAST KANSAS INTO NORTH CENTRAL OKLAHOMA. SCATTERED ACTIVITY HAD ALSO DEVELOPED ACROSS SOUTHEAST KANSAS IN REGION OF INCREASING WARM AIR ADVECTION. CONVECTION WAS SUPPORTED BY ELEVATED CAPES NEAR 2000 J/KG AND DEEP LAYERED SHEAR NEAR 30 KTS. THE ACTIVITY WAS INITIALLY ENCOUNTERING DRY AIR IN THE MID LEVELS ACROSS MISSOURI BUT THIS LAYER WILL MOISTEN WITH TIME. POTENTIAL FOR SEVERE STORMS DOES EXIST ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI OVERNIGHT WITH DAMAGING WINDS THE PRIMARY HAZARD. FOSTER && .DISCUSSION... CURRENTLY...MUCH QUIETER WEATHER TODAY AS OPPOSED TO THE PAST WEEK. THE UPPER LOW OVER THE DAKOTAS CONTINUES TO CHURN...WITH THE AREA NESTLED BETWEEN A DEPARTING DISTURBANCE ENTERING THE OHIO RIVER VALLEY AND A DEEPENING DISTURBANCE NOW ENTERING THE CENTRAL HIGH PLAINS. QUIET WEATHER WILL CONTINUE INTO THE NIGHTTIME HOURS WITH TEMPERATURES FALLING THROUGH THE 70S. IN THE SHORT TERM...TONIGHT THROUGH SUNDAY...QUIET WEATHER CONDITIONS WILL BE SHORT LIVED AS THE AFOREMENTIONED UPPER LOW OVER THE DAKOTAS MAKES A SLOW...BUT DELIBERATE...SHIFT ACROSS THE UPPER MIDWEST INTO THE GREAT LAKES. SEVERAL DISTURBANCES WILL ROTATE AROUND THIS FEATURE...AND WITH A WAVERING SURFACE FRONTAL BOUNDARY NEAR THE AREA...CHANCES FOR RAINFALL WILL BE COMMON EACH PERIOD. THE BEST OPPORTUNITY FOR SHRA/TSRA ACTIVITY WILL BE FRIDAY THROUGH EARLY SUNDAY. TONIGHT AND FRIDAY...CONVECTIVE DEVELOPMENT OVER THE CENTRAL HIGH PLAINS WILL EVOLVE INTO AN MCS AND APPROACH THE FAR WESTERN PORTION OF THE CWFA LATE TONIGHT. BY AND LARGE...MOST AREAS WILL REMAIN DRY TONIGHT...AND HAVE MAINTAINED ONLY LOW END CHC POPS NEAR THE KS/MO BORDER. WITH THE GFS/NAM/UKMET TRENDING TOWARDS A SLOWER EVOLUTION OF OUR WEATHER PATTERN THROUGH THE WEEKEND...IT APPEARS THAT ENOUGH INSOLATION WILL BE ACHIEVED FRIDAY TO INCREASE INSTABILITY AHEAD OF THE REMNANTS OF THE CONVECTION THAT IS EXPECTED TO STALL OVER THE WESTERN CWA FRIDAY MORNING. THUS...MLCAPES ARE EXPECTED TO APPROACH 1500-2000 J/KG. WITH CONDITIONS REMAINING WARM AND MOIST...LITTLE IN THE WAY OF INHIBITION PROGGED AND MODEST INSTABILITY ANTICIPATED... SCATTERED CONVECTION SHOULD REDEVELOP ALONG/AHEAD OF THE DECAYING MCS. INSOFAR AS SEVERE WEATHER IS CONCERNED...THERE REMAINS A RISK...BUT THERE REMAINS UNCERTAINTY. DEEP LAYER EFFECTIVE WIND SHEAR WILL APPROACH 30-35KTS...WHICH IS LOWER THAN PREVIOUSLY FORECASTED. CERTAINLY SOME SEMBLANCE OF STORM ORGANIZATION IS EXPECTED... PARTICULARLY OVER THE WESTERN ZONES...BUT JUST HOW WIDESPREAD THIS ACTIVITY WILL BECOME IS IN QUESTION. HAVE CONTINUED THE SEVERE WORDING MENTION IN THE HWO...WITH WIND AND HAIL THE PRIMARY RISKS. THE BEST OPPORTUNITY FOR ANY SEVERE WEATHER APPEARS TO BE ALONG AND WEST OF THE I-44 CORRIDOR. FRIDAY NIGHT THROUGH SUNDAY...A FRONTAL BOUNDARY IS EXPECTED TO SAG INTO THE REGION OVER THE WEEKEND. WITH LITTLE CHANGE IN AIRMASS EXPECTED...THE AREA WILL BE PRONE TO CONVECTIVE DEVELOPMENT THROUGH THE PERIOD. A FEW SEVERE STORMS ARE ONCE AGAIN POSSIBLE ON SATURDAY...HOWEVER PROGGED DEEP LAYER WIND SHEAR VALUES ARE ON THE MARGINAL SIDE. TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES... SLIGHTLY ABOVE ON THE LOWS AND AT OR SLIGHTLY BELOW ON THE HIGHS. IN THE EXTENDED...MONDAY THROUGH THURSDAY...MED RANGE MODELS AND ENSEMBLES CONTINUE TO EXHIBIT DECENT AGREEMENT WITH RESPECT TO THE UPPER PATTERN FOR NEXT WEEK. THE PATTERN ITSELF WILL UNDERGO A FUNDAMENTAL SHIFT ACROSS NORTH AMERICA AS A LOW CENTER RETROGRADES ACROSS CENTRAL CANADA. THIS WILL RESULT IN OUR RIDGE WEST/TROUGH EAST CONFIGURATION EVOLVING INTO A TROUGH WEST/RIDGE EAST PATTERN. THIS WILL LEAD TO A QUIETER WEATHER REGIME WITH TEMPERATURES TRANSITIONING FROM NEAR SEASONAL EARLY IN THE WEEK TO ABOVE AVERAGE BY THE LATTER HALF OF THE WEEK. THERE REMAINS AN OUTSIDE CHANCE FOR A FEW SHRA ON MONDAY AS THE AREA REMAINS IN NW FLOW...HOWEVER CONFIDENCE IN TIMING INDIVIDUAL DISTURBANCES ROTATING AROUND THE UPPER LOW OVER THE GREAT LAKES IS LOW AND HAVE LIMITED RAIN CHANCES. OTHERWISE...DRY CONDITIONS ARE TO BE EXPECTED. GAGAN && .AVIATION... THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA WILL SPREAD EAST INTO SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THE STORMS WILL LIKELY REACH JOPLIN AROUND 09Z AND SPRINGFIELD AROUND 11Z. GUSTY WINDS IN EXCESS OF 30 KTS AND MVFR VISIBILITIES AND CEILINGS WILL LIKELY ACCOMPANY THE CONVECTION. UNCERTAINTY INCREASES WITH TIME TO THE CONVERGE AND DURATION OF THE STORMS AND INCLUDED THUNDER IN THE VICINITY THROUGH THE PERIOD. WHILE THE CAVITY WILL DECREASE FRIDAY MORNING...ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE DAY FRIDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 1, 1:31 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 131 AM CDT FRI JUN 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020645- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 131 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WITH A SCATTERED SEVERE STORMS CAPABLE OF PRODUCING: DAMAGING WIND GUSTS TO 70 MPH. HAIL TO THE SIZE OF QUARTERS. AND VERY HEAVY RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL DEVELOP AND MOVE INTO EXTREME SOUTHEAST KANSAS EARLY THIS MORNING...AND SPREAD INTO SOUTHWEST MISSOURI DURING THE PREDAWN HOURS. EXPECT SEVERE THUNDERSTORMS TO DEVELOP SOUTH OF A LINE FROM NEVADA TO BOLIVAR...THEN WEST OF HIGHWAY 65. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS ACROSS KANSAS WILL PUSH EASTWARD INTO EXTREME SOUTHEAST AND FAR SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. SUFFICIENT INSTABILITY AND WIND SHEAR WILL SUPPORT STRONG TO SEVERE STORMS INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. LATEST DATA SUGGEST THAT THE POTENTIAL FOR SEVERE STORMS IS INCREASING AND WILL EXTEND INTO SOUTHWEST MISSOURI. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY HAZARD WITH THESE STORMS...BUT LARGE HAIL AND VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN AREA OF WEAKENING THUNDERSTORMS IS EXPECTED TO BE ONGOING ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI FIRST THING FRIDAY. AS INSTABILITY INCREASES DURING THE HEAT OF DAY AHEAD OF THIS LINE...ROUGHLY ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP AND STRENGTHEN. SCATTERED SEVERE STORMS WILL BE POSSIBLE WHERE STRONG INSTABILITY DEVELOPS...WITH MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. ISOLATED SEVERE STORMS WILL AGAIN BE POSSIBLE...PRIMARILY LATE IN THE DAY WHEN INSTABILITY IS EXPECTED TO BE STRONGEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 AM ACROSS EXTREME EASTERN SOUTHEAST KANSAS. SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED ACROSS SOUTHWESTERN MISSOURI AFTER 5 AM THIS MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:29 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 76 min |
| Jun 1, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 59 min |
| Jun 1, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 54 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 80 min |
| Jun 1, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 62 min |
| Jun 1, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
| Jun 1, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 25 min |
| Jun 1, 5:12 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Jun 1, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 47 min |
| Jun 1, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 61 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 61 min |
| Jun 1, 6:01 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jun 1, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 67 min |
| Jun 1, 6:19 PM CDT | Flash Flood Warning | SGF | Dallas | 6 hr |
| Jun 1, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 40 min |
| Jun 1, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 66 min |
| Jun 1, 6:55 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Jun 1, 6:58 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 1, 3:45 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 75 min |
| Jun 1, 4:04 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 71 min |
| Jun 1, 5:35 AM CDT | Flash Flood Warning | SGF | Bourbon | 3 hr |
Nearby
Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.